MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-040-120-P6
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in an unspecified artery.The 6.0x40mm supera self-expanding stent system (sess) was advanced to the target lesion, however, the delivery system was removed from the anatomy before deployment of the stent and it was noted that the catheter tip was separated.The tip was removed from the anatomy.A 5.0x40mm supera stent was used to complete the procedure.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6- medical device problem code 2017 clarifier: incorrect removal.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.Reportedly, the thumb slide was not fully retracted to the start position and both the system and deployment levers were not locked prior to removal.It should be noted that the supera peripheral stent system instructions for use (ifu) states: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.It is undetermined if the deviation of the instructions for use conclusively caused and/or contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that that the distal sheath of the delivery system was entrapped or bent in the heavily calcified, moderately tortuous and 90-99% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in the reported deployment difficulty/activation failure.Interaction and/or manipulation of the device during removal ultimately resulted in the reported tip material separation.As reported, the tip was removed using forceps.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in an unspecified artery.The 6.0x40mm supera self-expanding stent system (sess) was advanced to the target lesion, however, the delivery system was removed from the anatomy before deployment of the stent and it was noted that the catheter tip was separated.The tip was removed from the anatomy.A 5.0x40mm supera stent was used to complete the procedure.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.Subsequent to the initially filed mdr, the following information was provided: the procedure was to treat the distal superficial femoral artery (sfa) to popliteal artery with 90-99% stenosis, heavy calcification and moderate tortuosity.The vessel diameter was 6mm and the vessel was prepared using a non-abbott balloon.Atherectomy was not used.There was no resistance during advancement and the device was partially deployed.There were no issues with the deployment mechanism.The physician did not rotate the system lock and the deployment lock into the locked position (in line with the thumb slide).The thumb slide was not fully retracted to the start position and both the system and deployment levers were not locked prior to removal.There was no resistance during removal.The delivery system was removed under fluoroscopy.The tip was removed using forceps.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16877041
Report Number2024168-2023-04765
Device Sequence Number7261674
Product Code NIP
UDI-Device Identifier08717648211799
UDI-Public08717648211799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberS-60-040-120-P6
Device Catalogue NumberS-60-040-120-P6
Device Lot Number2031861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown